Your prescriptions could be affecting your libido.

Feeling a slump in the bedroom? Check your meds

Every relationship experiences peaks and valleys when it comes to sexual intimacy, but if you've noticed a pronounced slump in your libido, certain environmental factors may be to blame. Hormonal transitions like menopause, lack of sleep or excess stress can all leave you feeling a bit disinterested in the boudoir. Another potential variable that could be affecting countless women is prescription medication.

Though it may seem counterintuitive, TIME Magazine notes that certain oral contraceptives can actually have a negative effect on sexual desire

"Hormonal changes take a big toll on your sex drive. Birth control pills can be one of the biggest perpetrators: They can reduce your body's production of testosterone, and in turn, your desire to get down," the source states. 

In addition, other common prescriptions for conditions including high blood pressure, depression and gastroesophageal reflux disease (GERD) have been shown to affect your sex drive.

Of course, this doesn't mean that you stop taking medication prescribed by your doctor. Instead, if you have noticed a change in your libido since beginning one of these treatments, it may be worthwhile to talk to a health care professional about possible solutions. In some cases, it may be appropriate to alter your dosages or switch to a different medication. In other instances, your doctor may help you identify other culprits related to your lifestyle. For example, if vaginal dryness is the primary reason that you're averse to intercourse, trying a new organic lubricant could be all it takes to make you feel great!

Comment on this post

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>